Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 19, 2002, 2:31 AM CST for Palo Pinto County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2002, 2:31 AM CST (08:31 UTC)
- Expired
- Mar 19, 2002, 7:30 AM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Palo Pinto County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 190831 FFWFTW TXC363-191330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 230 AM CST TUE MAR 19 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 730 AM CST. * AT 230 AM CST...WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS WITH VERY HEAVY RAIN FROM 10 MILES NORTH OF MINERAL WELLS... THROUGH THE CITY OF PALO PINTO...SOUTHWEST TO JUST EAST OF EASTLAND. THESE STORMS WERE MOVING NORTHEAST AT 40 MPH. RADAR ESTIMATED THAT NEARLY 2 INCH OF RAIN HAD FALLEN BETWEEN 1 AM AND 230 AM. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3293 9856 3248 9856 3256 9809 3295 9805
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 2:45 PM CST, 11 hours 46 minutes earlier.
Area forecast discussion, Mar 18, 2:45 PM CST, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CST MON MAR 18 2002
NEW MODEL RUNS KEEP THE NORTHERN 1/2 OF AREA NORTH OF THE WARM FRONT
THROUGH TUESDAY NIGHT. SINCE AREA SOUTH OF WARM FRONT IS CAPPED...
GREATEST CHANCE OF RAIN IS ALONG AND NORTH OF FRONT. LOWERED MAX
TEMPERATURES NORTH OF WARM FRONT TUESDAY. THE SEVERE WEATHER THREAT
WILL BE MINIMAL...WITH THE MAIN THREAT A HEAVY RAIN EVENT ALONG AND
NORTH OF THE WARM FRONT TONIGHT THROUGH TUESDAY NIGHT. CURRENTLY
THERE IS A SOUTHWEST TO NORTHEAST BAND OF SHOWERS AND THUNDERSTORMS
TRAINING ACROSS THE NORTHWEST PART OF NORTH TEXAS. THIS BAND WILL
INTENSIFY TONIGHT AS A LOW LEVEL JET SETS UP ACROSS THE REGION. A
FLASH FLOOD WATCH WILL BE ISSUED FOR TONIGHT AND TUESDAY FOR THE
REGION NORTH OF THE WARM FRONT. ONE TO THREE INCHES OF RAIN CAN
BE EXPECTED ACROSS THIS AREA...WITH ISOLATED TOTALS OF FOUR TO FIVE
INCHES.
DFW 58/63/49/69 9970
ACT 63/72/51/70 6540
.FWD...FLASH FLOOD WATCH TONIGHT AND TUESDAY NORTH OF A LINE FROM
COMANCHE TO GLEN ROSE...TO CLEBURNE...TO CANTON.
59The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:02 PM CST | Flash Flood Warning | FWD | Grayson | 4 hr |
| Mar 19, 7:50 AM CST | Flash Flood Warning | FWD | Palo Pinto | 3 hr |
| Mar 19, 4:05 PM CST | Flash Flood Warning | FWD | Tarrant | 115 min |
| Mar 19, 4:16 PM CST | Flash Flood Warning | FWD | Denton | 119 min |
| Mar 19, 5:11 PM CST | Flash Flood Warning | FWD | Palo Pinto | 3 hr |
| Mar 19, 5:44 PM CST | Severe Thunderstorm Warning | FWD | Mills | 46 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.